Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

Single Parents Raising ADHD Children

Single Parent of 9 almost 10 yr old boy


I live in Westminster and I am looking for ideas, playdates and general support in helping my son.  He has been off meds since June, 2013; however, he is not focusing/staying on task in school.  This is becoming more frequent and on Friday, he lied to me, telling me he was on green so he can go to the movies.  My son is very smart (GT last year).  We have made a few changes this summer, including moving, going to a new school and new Cub Scout Pack.  My ex is somewhat in his life but he lives in another state.  I would prefer NOT to put my son back on meds as 1) he said he feels better/free without the meds, 2) his weight/appetite has improved to normal ranges and 3) he complained 2x about “his chest hurting” on Vyvanse and since being off, nothing.  I am concerned about the med side affects.  We used to see a psychiatrist but frankly she was useless.  I will be speaking with his ped but was wondering what thoughts other parents have.  Thank you!

Replies

I understand what you are going through. My son is also nine years old going on ten and I have the same problems. I have my son on Folaclin xr and Intuniv. Because without his meds it is just way to hard to control him. With him being on these medications he has not complained about anything and his appetite is great. I know you may not want to put your son back on meds but if you decide to, I would try one of those.

Posted by Shell0806 on Dec 17, 2013 at 2:35pm

If you decide to try meds again, tell the prescribing doctor about his complaint of chest pains and request an EKG before he starts taking any stimulants. My son has been on ADHD medication for 5 years. He has complained 3 times about chest pain in that time and had an EKG two of those times. All EKGs were normal and the last time, in the ER, the doctor felt certain it was indigestion and reflux. I get really bad reflux sometimes and I get chest pain that radiates to my neck and chin. My point is, it is worth revisiting if you think he can benefit from medication again, but do your diligence and be sure there aren’t any heart murmurs or issues first.

Penny
ADDconnect Moderator & Mom to Tween Boy with ADHD and LDs

Posted by adhdmomma on Dec 18, 2013 at 6:38pm

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.